Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An implicit function theorem for nondifferentiable mappings

Authors: Shui Nee Chow and A. Lasota
Journal: Proc. Amer. Math. Soc. 34 (1972), 141-146
MSC: Primary 34A10; Secondary 46G05
MathSciNet review: 0291527
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By using Borsuk's antipodal theorem, an implicit function theorem for nondifferentiable mappings in Banach spaces is proved. Applications of this theorem to give existence and continuous dependence on a parameter of solutions of certain boundary value problems, are shown.

References [Enhancements On Off] (What's this?)

  • [1] A. Lasota and A. Strauss, Asymptotic behavior for differential equations which cannot be locally linearized, J. Differential Equations 10 (1971), 152-172. MR 0277837 (43:3570)
  • [2] Shui-Nee Chow, L. Karlovitz and A. Lasota, An integral form of the mean value theorem for non-differentiable mappings, J. Math. Anal. Appl. (to appear). MR 0305066 (46:4196)
  • [3] A. Granas, Introduction to topology of functional spaces, Math. Lecture Notes, University of Chicago, Chicago, Ill., 1961.
  • [4] M. A. Krasnosel'skiĭ, Topological methods in the theory of nonlinear integral equations, GITTL, Moscow, 1956; English transl., Macmillan, New York, 1964. MR 20 #3464; MR 28 #2414. MR 0159197 (28:2414)
  • [5] A. Lasota and Z. Opial, An application of the Kakutani-Ky Fan theorem in the theory of ordinary differential equations, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 13 (1965), 781-786. MR 33 #4370. MR 0196178 (33:4370)
  • [6] O. Nicoletti, Sulle condizioni iniziali che determinano gli integrali delle equazioni differenziali ordinaire, Atti. Accad. Sci. Torino 33 (1897/98), 746-759.
  • [7] S. Kasprzyk and J. Myjak, On the existence of solutions of the Floquet problem for ordinary differential equations, Zeszyty Nauk. Uniw. Jagiello. Prace Mat. Zeszyt 13 (1969), 35-39. MR 40 #441. MR 0247172 (40:441)
  • [8] A. Lasota and Z. Opial, Sur la dépendance continue des solutions des équations différentielles ordinaires de leurs seconds membres et des conditions aux limites, Ann. Polon. Math. 19 (1967), 13-36. MR 34 #7852. MR 0208042 (34:7852)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A10, 46G05

Retrieve articles in all journals with MSC: 34A10, 46G05

Additional Information

Keywords: Implicit function theorem, multivalued derivatives, completely continuous mappings, Borsuk antipodal theorem, boundary value problems, Nicoletti problem, aperiodic boundary condition
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society